Alert archive / New Jersey / Small Craft Advisories in 2008

Small Craft Advisory 107, NWS Philadelphia/Mount Holly

December 27, 2008

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 27, 2008, 4:14 AM EST. It took effect at Dec 28, 2008, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2008, 4:14 AM EST (09:14 UTC)
In effect from
Dec 28, 2008, 4:00 AM EST
Expired
Dec 29, 2008, 3:53 AM EST
In force
24 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WHUS71 KPHI 270914
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 AM EST SAT DEC 27 2008

ANZ430-431-450>455-271800-
/O.NEW.KPHI.SC.Y.0107.081228T0000Z-081229T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 AM EST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST MONDAY. 

WINDS AND SEAS WILL GRADUALLY INCREASE LATE TODAY. WIND GUSTS UP
TO 25 KNOTS AND SEAS UP TO 5 FT ARE POSSIBLE THIS EVENING THROUGH
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
920 
WHUS71 KPHI 272024
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EST SAT DEC 27 2008

ANZ430-431-450>455-280900-
/O.NEW.KPHI.MF.Y.0001.081227T2200Z-081228T1500Z/
/O.EXT.KPHI.SC.Y.0107.081228T0900Z-081229T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
324 PM EST SAT DEC 27 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE
SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST MONDAY. 

WINDS AND SEAS WILL GRADUALLY INCREASE OVERNIGHT TONIGHT. WIND
GUSTS UP TO 25 KNOTS AND SEAS UP TO 5 FT ARE POSSIBLE LATE TONIGHT
THROUGH LATE SUNDAY AND MONDAY MORNING.

IN ADDITION TO INCREASING WINDS AND SEAS, A WARM MOIST AIRMASS
WILL BE IN PLACE TONIGHT AND COULD LEAD TO VERY DENSE FOG
OVERNIGHT INTO SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEAN THAT VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER OF A MILE. MARINERS SHOULD
REDUCE THEIR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS, BUOYS, AND
BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. IF NOT EQUIPPED WITH
RADAR, YOU SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

ROBERTSON
793 
WHUS71 KPHI 280845
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EST SUN DEC 28 2008

ANZ430-431-450>455-281500-
/O.CON.KPHI.MF.Y.0001.000000T0000Z-081228T1500Z/
/O.CON.KPHI.SC.Y.0107.081228T0900Z-081229T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EST SUN DEC 28 2008

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY. 

WINDS AND SEAS WILL GRADUALLY INCREASE OVER THE WATERS TODAY AS A
COLD FRONT APPROACHES. GUSTY WINDS BEHIND THE FRONT SHOULD SUSTAIN
THE WINDS AND SEAS THROUGH THE UPCOMING NIGHT. 

A WARM MOIST AIR MASS OVER THE COLD WATERS WILL PRODUCE AREAS OF
DENSE FOG THIS MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEAN THAT VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER OF A MILE. MARINERS SHOULD
REDUCE THEIR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...
BUOYS... AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. IF NOT
EQUIPPED WITH RADAR... YOU SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$
914 
WHUS71 KPHI 281450
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EST SUN DEC 28 2008

ANZ430-431-450>455-282300-
/O.EXP.KPHI.MF.Y.0001.000000T0000Z-081228T1500Z/
/O.CON.KPHI.SC.Y.0107.000000T0000Z-081229T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
950 AM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

WINDS AND SEAS WILL GRADUALLY INCREASE OVER THE WATERS TODAY AS A
COLD FRONT APPROACHES. GUSTY WINDS BEHIND THE FRONT SHOULD SUSTAIN
THE WINDS AND SEAS THROUGH THE UPCOMING NIGHT.

THE DENSE FOG ADVISORY HAS WILL BE ALLOWED TO EXPIRE AT 10 AM THIS
MORNING. THERE MAY STILL BE SOME FOG THAT REMAINS OVER THE WATERS
THROUGH THE DAY THAT MAY REDUCE VISIBILITIES BELOW 1 MILE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A DENSE FOG ADVISORY MEAN THAT VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER OF A MILE. MARINERS SHOULD
REDUCE THEIR SPEED AND KEEP A LOOKOUT FOR OTHER VESSELS...
BUOYS... AND BREAKWATERS. KEEP YOUR NAVIGATION LIGHTS ON. IF NOT
EQUIPPED WITH RADAR... YOU SHOULD CONSIDER SEEKING SAFE HARBOR.

&&

$$

ROBERTSON
074 
WHUS71 KPHI 281619
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 AM EST SUN DEC 28 2008

ANZ430-431-450>455-290030-
/O.CON.KPHI.SC.Y.0107.000000T0000Z-081229T1200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1119 AM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

WINDS AND SEAS WILL GRADUALLY INCREASE OVER THE WATERS TODAY AS A
COLD FRONT APPROACHES. GUSTY WINDS BEHIND THE FRONT SHOULD
SUSTAIN THE WINDS AND SEAS THROUGH THE UPCOMING NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
621 
WHUS71 KPHI 282012
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
312 PM EST SUN DEC 28 2008

ANZ430-431-450>455-290415-
/O.EXT.KPHI.SC.Y.0107.000000T0000Z-081229T0900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
312 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

WINDS AND SEAS WILL REMAIN ELEVATED BEHIND THE PASSING COLD FRONT
TONIGHT. THEY WILL BEGIN TO DIMINISH AFTER MIDNIGHT TONIGHT AND
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MONDAY EVENING. 

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS, POSSIBLY GALE
WARNING CONDITIONS ARE POSSIBLE EARLY TUESDAY AND AGAIN EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ROBERTSON
188 
WHUS71 KPHI 290100
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 PM EST SUN DEC 28 2008

ANZ430-431-290200-
/O.CAN.KPHI.SC.Y.0107.000000T0000Z-081229T0900Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
800 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WIND HAS DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA ACROSS
DELAWARE BAY, BEHIND THE PASSAGE OF A COLD FRONT.

$$

ANZ450>455-290900-
/O.EXT.KPHI.SC.Y.0107.081229T0100Z-081229T0900Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
800 PM EST SUN DEC 28 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST MONDAY. 

WINDS AND SEAS WILL REMAIN ELEVATED BEHIND THE PASSAGE OF A COLD
FRONT TONIGHT. THEY WILL BEGIN TO DIMINISH AFTER MIDNIGHT TONIGHT.

ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS... POSSIBLY GALE
WARNING CONDITIONS ARE POSSIBLE EARLY TUESDAY AND AGAIN EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
297 
WHUS71 KPHI 290853
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST MON DEC 29 2008

ANZ450>455-291700-
/O.CAN.KPHI.SC.Y.0107.000000T0000Z-081229T0900Z/
/O.NEW.KPHI.SC.Y.0108.081230T0000Z-081230T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 AM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
5 PM EST TUESDAY. 

LOW PRESSURE WILL PASS NORTH OF THE AREA TONIGHT AND TUESDAY. A
COLD FRONT WILL CROSS THE DELAWARE BAY AFTER MIDNIGHT AND ENHANCED
WINDS AND SEAS WILL DEVELOP BEHIND IT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-291700-
/O.NEW.KPHI.SC.Y.0108.081230T0000Z-081230T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 AM EST MON DEC 29 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
5 PM EST TUESDAY. 

LOW PRESSURE WILL PASS NORTH OF THE AREA TONIGHT AND TUESDAY. A
COLD FRONT WILL CROSS THE DELAWARE BAY AFTER MIDNIGHT AND ENHANCED
WINDS AND SEAS WILL DEVELOP BEHIND IT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 9:10 PM EST, 7 hours 4 minutes earlier.

Area forecast discussion, Dec 26, 9:10 PM EST, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EST FRI DEC 26 2008

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL CONTINUE TO MOVE NORTHEAST
TONIGHT. A WARM FRONT WILL MOVE ACROSS OUR AREA EARLY SATURDAY
USHERING IN UNSEASONABLY WARM TEMPERATURES FOR SATURDAY AND
SUNDAY. A COLD FRONT FROM THE WEST WILL MOVE THROUGH ON SUNDAY
NIGHT. ANOTHER HIGH PRESSURE SYSTEM BUILDS INTO THE REGION FOR
MONDAY AND TUESDAY. A FAST MOVING STORM SYSTEM MOVES THROUGH THE
AREA ON WEDNESDAY. ANOTHER STORM WILL APPROACH THE REGION TOWARD
THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
WINTER WEATHER ADVISORY FOR FREEZING RAIN REMAINS IN PLACE DURING
THE OVERNIGHT HOURS FOR FAR NORTHERN COUNTIES. TEMPERATURES
REMAIN NEAR OR BELOW FREEZING OVER THE ADVISORY AREA AND WITH
LARGE TEMPERATURE/DEW POINT SPREADS...WET BULB TEMPS MEANS
CONTINUED RISK OF PRECIPITATION FALLING AS FREEZING RAIN.
ELSEWHERE...PRECIPITATION WILL BE OF THE LIQUID VARIETY.

CURRENT RADAR SHOWS A LARGE AREA OF PRECIPITATION ACRS CNTRL AND
WRN PA AND A SMALLER AREA ACRS ERN PA AND NERN MD. ALL OF THIS
ACTIVITY IS MOVING TO THE EAST. THE MODELS ARE NOT HANDLING THIS
PRECIP WELL AT ALL. THEY ARE HAVING DIFFICULTY WITH THE EASTERN
EXTENT AND SHOW VIRTUALLY NO ACTIVITY ACRS MD. THE NAM HAS
VIRTUALLY NO PRECIP ACRS OUR CWA. WITH FLOW ALOFT GENLY W TO E AT H8
AND H7, SEE NO REASON WHY THIS EWD PROGRESSION WILL NOT CONTINUE.
AS A RESULT OF THE LATEST RADAR TRENDS, WILL INCREASE POPS OVER
THE ENTIRE CWA TO CATEGORICAL, WITH THE EXCEPTION OF THE LWR
DELMARVA. PRECIP AREAL COVERAGE IS LESS DOWN THERE. WILL ALSO MAKE
THE NECESSARY ADJUSTMENTS TO CLOUD COVER AND QPF.

WARM AIR ADVECTION SETS UP AS WARM FRONT APPROACHES SO A NON-
DIURNAL TEMPERATURE TREND WAS USED FOR THE OVERNIGHT HOURS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
WARM AIR ADVECTION CONTINUES THROUGH THE PERIOD...WITH MILD
TEMPERATURES ON SATURDAY AND TEMPERATURES APPROACHING RECORD LEVELS
ON SUNDAY. SATURDAY NIGHT WILL BE ANOTHER NIGHT OF STEADY OR
SLOWLY RISING TEMPERATURES.

HERE ARE THE RECORD HIGHS FOR SUNDAY. IT IS IRONIC THAT MOST OF
THESE OCCURRED IN DECEMBER 1982 WHICH WAS ONE OF THE STRONGEST EL
NINO WINTERS ON RECORD. RIGHT NOW THE PRESENT ENSO STATE IS A WEAK
LA NINA WITH ONE COMPUTER MODEL FORECASTING THE NINA TO STRENGTHEN
AS THE WINTER PROGRESSES.

ATLANTIC CITY....68 DEGREES IN 1946
PHILADELPHIA.....65 DEGREES IN 1982
WILMINGTON.......67 DEGREES IN 1982
ALLENTOWN........63 DEGREES IN 1982
TRENTON..........65 DEGREES IN 1982
GEORGETOWN.......67 DEGREES IN 1954
READING..........64 DEGREES IN 1982
MOUNT POCONO.....54 DEGREES IN 1982

FRONTAL PASSAGE ON SUNDAY NIGHT USHERS IN MORE SEASONABLE
TEMPERATURES FOR THE FOLLOWING TIME PERIOD. OVERALL PRECIPITATION
AMOUNTS AGAIN LOOK DRIER THAN THEY DID 24 HOURS AGO...WITH MAIN
SYSTEM DYNAMICS REMAINING WELL TO THE WEST AND NORTH.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
MORE SEASONABLE TEMPERATURES DURING THIS TIME PERIOD WITH A
SUGGESTION OF EVEN COLDER TEMPERATURES BY THE LATTER PART OF NEXT
WEEK. QUICK MOVING STORM SYSTEM IN MID-WEEK TIMEFRAME HELPS BRING
COLDER AIR INTO THE REGION. OVERALL PRECIPITATION AMOUNTS WITH
THIS SYSTEM APPEAR LIGHT.

MORE SIGNIFICANT POTENTIAL FOR A WINTER STORM IS SUGGESTED BY THE
NUMERICAL GUIDANCE FOR LATE NEXT WEEK. TIMING AND LOCATION STILL
CONSIDERABLY VARIABLE THIS FAR OUT. BUT LONGER RANGE COMPUTER
MODELS HAVE BEEN SUGGESTING A TREND TOWARD A NEGATIVE NAO...AND
INCREASED STORMINESS ALONG THE EASTERN SEABOARD IS CONSISTENT WITH
THAT TREND.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A SLOWLY DETERIORATING FCST IS ABOUT TO BE ISSUED FOR OUR
TERMINALS. SOME RAIN WILL MOVE ACROSS THE TERMINALS LATER THIS
EVENING, UPSTREAM CIGS AND VSBYS HAVE LOWERED. WE WILL BE AMENDING
THE TERMINALS TO BRING IN SOME MVFR CIGS AND VSBYS WITH THE
HEAVIER PCPN. WE WILL FORECAST THE PCPN EVENT TO END BETWEEN 06Z
AND 08Z FROM WEST TO EAST. ACAR SOUNDINGS OUT OF KPHL SHOW A VERY
SHALLOW BELOW FREEZING LAYER OF AROUND -1.5C. THE AIR IS DRY
AROUND THAT LEVEL, SO WITH SOME EVAPORATIONAL COOLING IN PLACES
WHERE THE SOUNDING IS COLDER (KABE AND KRDG) WE DID CARRY SOME
LIGHT SLEET WITH THE LIGHT RAIN DURING THE EVENING.

AFTER THE PRECIPITATION SHOT ENDS, THE FORECAST BECOMES MORE
COMPLICATED. A BROAD SOUTHERLY FLOW IN THE WARM SECTOR IS FORECAST
TO OCCUR. THE MODELS ADVECT AND DEVELOP LOW LEVEL MOISTURE AND AN
IFR CIG DURING THE DAY ON SATURDAY. THERE IS NO EVIDENCE OF THIS
UPSTREAM. SURFACE DEW POINTS WHILE FORECAST TO INCREASE DO NOT GO
ABOVE NEARBY SURFACE WATER TEMPS NOR IS THERE ANY SNOW COVER LEFT.
WE MIGHT BE TOO OPTIMISTIC WITH THIS FORECAST, BUT WE BASICALLY
BROUGHT CIGS AND VSBYS DOWN TO MVFR LEVELS TOWARD MORNING AND THEN
MAINTAINED A MVFR CIG BASED ON A RELATIVELY SMALL TEMP AND DEW POINT
FCST SPREAD FOR SATURDAY DAY. WE HAVE GREATER CONFIDENCE ABOUT LOW
CLOUDS AND FOG FORMING SATURDAY NIGHT AS DEW POINTS ARE FORECAST TO
CONTINUE TO CLIMB. AT KPHL IN THE LAST SIX HOURS WE INTRODUCED AN
IFR CIG. WE DID NOT WANT TO GO FASTER AS THE FORECAST MODELS WERE
SHOWING A MVFR CIG FOR THIS EVENING AND WHILE THERE HAVE BEEN A FEW
MVFR SC CIG PATCHES AROUND THIS AFTERNOON, THE EXTENT OF THAT
MOISTURE WAS OVERFORECAST.

OUTLOOK...
IFR CONDITIONS ARE POSSIBLE FOR A GOOD PART OF THE TIME FROM
SATURDAY NIGHT UNTIL A COLD FRONT FROM THE WEST PASSES ON SUNDAY
EVENING. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR MONDAY AND TUESDAY,
WITH ANOTHER COLD FRONT ANTICIPATED FOR WEDNESDAY.

&&

.MARINE...
HIGH PRESSURE IS MOVING OUT TO SEA. A WARM FRONT FROM THE SOUTHWEST
IS EXPECTED TO ARRIVE TONIGHT, WITH A COLD FRONT FROM THE WEST
ANTICIPATED FOR SUNDAY EVENING.  HIGH PRESSURE SHOULD FOLLOW FOR
MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT ARRIVES EARLY ON
WEDNESDAY.

WINDS AND SEAS SHOULD BE RELATIVELY LIGHT INTO SATURDAY, AS A
SOUTHERLY FLOW BEGINS TO BECOME ESTABLISHED OVER OUR MARINE AREA.
WE WILL NEED TO KEEP AN EYE ON THE POSSIBLE DEVELOPMENT OF DENSE
FOG, AS RELATIVELY MILD AIR BEGINS TO RIDE UP OVER THE COLD WATER.

WIND GUSTS AND OCEAN WAVES MAY BEGIN TO REACH SMALL CRAFT ADVISORY
CRITERIA ON SATURDAY NIGHT AS A COLD FRONT APPROACHES FROM THE
WEST.  THE FRONT IS EXPECTED TO REACH THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE ON SUNDAY EVENING, WITH SMALL CRAFT ADVISORY
CONDITIONS POSSIBLE INTO MONDAY.   WITH THE START TIME OF A
POTENTIAL SMALL CRAFT ADVISORY IN THE THIRD FORECAST PERIOD, WE WILL
WAIT ONE MORE FORECAST CYCLE BEFORE ADDING THE HEADLINE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 8 AM EST SATURDAY FOR PAZ054-055.
NJ...FREEZING RAIN ADVISORY UNTIL 8 AM EST SATURDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...SZATKOWSKI
NEAR TERM...NIERENBERG/SZATKOWSKI
SHORT TERM...GIGI/SZATKOWSKI
LONG TERM...SZATKOWSKI
AVIATION...GIGI/IOVINO
MARINE...IOVINO
Hazardous weather outlook, Dec 27, 3:59 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EST SAT DEC 27 2008

NJZ001-PAZ054-055-281100-
SUSSEX-CARBON-MONROE-
359 AM EST SAT DEC 27 2008

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 8 AM EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-
067>071-281100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
359 AM EST SAT DEC 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EST SAT DEC 27 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:24 PM ESTMarine Dense Fog AdvisoryPHI19 hr
Dec 27, 3:32 PM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more15 hr

Nearby

Small Craft Advisories in New Jersey, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.